Pain at vaginal opening

Avatar for yasicht
iVillage Member
Registered: 03-25-2003
Pain at vaginal opening
15
Tue, 03-25-2003 - 10:45am
I don't know what to do anymore. I'm 28 years old, I've never been pregnant, and I have no std's. For the last 5 years on and off I have been getting YI's almost every month. For the last year its been almost every 3 weeks. I have little to no lubrication during intercourse and we almost always use lube. I get hot flashes a couple times a day and I am very scared that I may be going through early menopause. Now, I'm having pain just at my vaginal opening, nowhere else. I know its not a YI because I took a Diflucan a couple of days ago and this just started yesterday. I don't know what it is...I made an appointment with my primary today and hopefully she will give me a referral to my gyn if she doesn't know what it is. I am so worried that I may never be able to conceive with all the problems I've had with my vagina. Any advice or suggestions as to why I'm having all these problems at this age?


Edited 3/25/2003 11:52:28 AM ET by yasicht

Pages

iVillage Member
Registered: 01-22-2002
Tue, 03-25-2003 - 10:56am
Are you on the pill? If you are, which one? This could be the source of your problems, if you are....
Judie Image hosted by Photobucket.com

Avatar for yasicht
iVillage Member
Registered: 03-25-2003
Tue, 03-25-2003 - 11:00am
I was on Ortho-Tri-Cyclen for 3 years then switched to Kariva (Generic) aka Mircette. I think it might be my pill too. I asked my gyn to switch to a monophasic (Mircette) to see if that might be the culprit. It seems like I've gotten worse since the Mircette. Are there any pills out there that don't promote YI's?
iVillage Member
Registered: 01-22-2002
Tue, 03-25-2003 - 11:15am
You *may* have just had unfortunate pill choices! I've had issues with yeast on Ortho Cyclen, and that's the only pill I've had that problem with. I've had low-estrogen problems (lack of lubrication, etc.) with Loestrin, which is also a high-progestin pill (Mircette is heavy in progestin). I've had genital pain with Triphasil and Ortho Cyclen--the progestins are related to each other. Have your yeast infections on Mircette been diagnosed by a doctor? If not, they may not be yeast infections at all.

If I were you, before you lose heart completely, I'd investigate switching to something else. You probably don't want high-progestin pills (Mircette, Loestrin, Estrostep), no Ortho Tri, Cyclen, or Evra (though the patch might act a little differently). If you take those pills out of the equation, there are still a bunch left to try! Talk to your doctor about what s/he thinks is the next best thing to go to--it's VERY likely that your problems are pill-related.

Good luck!

Judie

Judie Image hosted by Photobucket.com

Community Leader
Registered: 10-08-2002
Tue, 03-25-2003 - 2:32pm
May I suggest a couple things for yeast? I'm going through the exact same thing. I was on Aleese for 3-4 years. I stopped taking it back in November. I also had the lubrication problem while on the pill and it's not usually a problem now. In the last 6 months or so, I've been struggling with yeast as well. It seems to be it's worst the week before my period. I know it's hormone related. Here's what's worked for me. First, I changed my diet drastically. Cut out as much sugar as you possibly can. That includes carbs and alcohol. Second, pick up some Acidophilus supplements at your local drug store. Take those every day for a month or so and then see how you feel. I'm just taking it the week before my period or if I eat or drink something bad. :) Once you've cleansed your system, you can try different foods here and there and see how you react. I find I can eat most things as long as I don't overload on it. But alcohol is a no-no. :(

A great book is The Yeast Connection. Very informative!

I recently talked to my doctor about taking a prolonged dosage of Diflucan or a similar anti-fungal. He said it's hard on your liver and they don't prescribe it unless it's absolutely necessary. They are even reluctant with one dosage of Diflucan for me. I really try to stay away fromt he otc creams. I can't imagine that using that stuff every month is good for your body. I wouldn't be surprised if it was harmful.

Please consider changing your diet and staying off the medication. Since I've gone off all the sugar, I have a lot more energy!

Good luck to you and feel free to email me if you want to chit-chat!

Kristin cinderkitty@hotmail.com

Photobucket

Avatar for ginners
iVillage Member
Registered: 03-25-2003
Tue, 03-25-2003 - 3:57pm
Wow I could've written this post.. Did I give you advice before cinderkitty77?? You are doing everything I usually suggest to do! I'm glad to hear it's working for you!

Gin :)

Community Leader
Registered: 10-08-2002
Tue, 03-25-2003 - 4:55pm
Maybe??? If you have, THANKS!! I try anything someone suggests. My doctor doesn't seem to have a clue. YI's are so frustrating! Have you been able to keep yours under control? Diet is definitely key for me. Hopefully, it will resolve itself some day and I won't have to be so restrictive. I would like to have a glass of wine every once in awhile!

Kristin

Photobucket

iVillage Member
Registered: 03-25-2003
Tue, 03-25-2003 - 6:50pm
I too suffered with YI every month for almost two years. I was on Ortho and switched to another pill (can't remember name) but it was worse. Stopped taking pill almost a year ago, but still had them!!! I have stopped eating bread or anything with yeast and have not had a YI for 3 months. I have the odd day in my cycle where I still have some burning or discomfort, but the insane itching is gone. One thing I have though is some swelling at my vaginal opening. This is tied to my cycle as well, usually worse around the week before my period. Has anybody had this with their YI?
Avatar for ginners
iVillage Member
Registered: 03-25-2003
Wed, 03-26-2003 - 8:21am
I am happy to report that I have mine totally under control! Birth control pills were what brought mine on and LOADED my body with yeast... So when I went off of those and then used the acidophilus (Yeast Fighter pills) for 2 years then that realllly helped.. now the only time I feel like I might get one or do get one is when I go drinking and its near my period.

Thankfully I don't go out drinking much because its not as fun as it use to be *L* I have even gone back on BCP's for 3-4 months for regulating my period and didn't have yeast infections.. so I'm finally pretty yeast free!!! Chocolate chip cookies were another one of mine.. so I make sure not to eat more than 2 (3 tops) when I do eat them *L* Weird huh?

I'm so glad its working for you!! I like to hear success stories!

Gin :)

iVillage Member
Registered: 03-25-2003
Wed, 03-26-2003 - 10:39am
Hello Everyone,

I am taking the acidophilus pills now. I just started yesterday. How long will it take to work.

Thanks,

~LaJanne

Community Leader
Registered: 10-08-2002
Wed, 03-26-2003 - 10:48am
It depends on your body, how much you take and what you're eating. I take pills that have a lot of bacteria in them. One of my pills has 1.5 billion active cells. And I take 2 if I have some itching. So, by the next day, I feel better. Check your dosage.

Are you itching right now? Or are you just doing this for preventitive measures? I don't think you'd need to take as much to prevent yeast. Take it for a month then stop and see how you feel. But, it won't work unless you change your diet too.

Kristin

Photobucket

Pages